×

Diffusion in poro-elastic media. (English) Zbl 0979.74018

The author considers a system of equations which models diffusion in porous linear elastic medium saturated by a slightly compressible viscous fluid. The system consists of the equilibrium equation for momentum and diffusion equation for Darcy flow. The existence-uniqueness-regularity theory is developed by using the theory of evolution equations in Hilbert space and the classical semigroup theory. The author gives a description of appropriate Lebesgue and Sobolev spaces, and constructs differential operators that represent coupled elasticity and diffusion equations. It is proved that the quasi-static initial-boundary value problem is a well-posed parabolic problem, and the corresponding strong solution is sufficiently regular. The corresponding estimates are obtained directly from the abstract theory, which allows to prove the existence and uniqueness of a weak solution under weak assumptions on the data. A special interest is given to the problem when the evolution is parabolic or merely hyperbolic.

MSC:

74F10 Fluid-solid interactions (including aero- and hydro-elasticity, porosity, etc.)
76S05 Flows in porous media; filtration; seepage
35Q72 Other PDE from mechanics (MSC2000)
35Q35 PDEs in connection with fluid mechanics
76R50 Diffusion
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] Adams, R.A., Sobolev spaces, (1975), Academic Press New York · Zbl 0186.19101
[2] Allegretto, W.; Cannon, J.R.; Lin, Yanping, A parabolic integro-differential equation arising from thermoelastic contact, Dynam. systems, 3, 217-234, (1997) · Zbl 0948.35067
[3] Auriault, J.-L.; Sanchez-Palencia, Etude du comportement macroscopic d’un mileu poreux saturé déformable, J. Mécanique, 16, 575-603, (1977) · Zbl 0382.73013
[4] Bai, M.; Elsworth, D.; Roegiers, J.-C., Multiporosity/multipermeability approach to the simulation of naturally fractured reservoirs, Water resour. res., 29, 1621-1633, (1993)
[5] Berryman, J.G.; Wang, H.F., The elastic coefficients of double-porosity models for fluid transport in jointed rock, J. geophys. res., 100, 24,611-24,627, (1995)
[6] Beskos, D.E.; Aifantis, E.C., On the theory of consolidation with double porosity, II, Internat. J. engrg. sci., 24, 1697-1716, (1986) · Zbl 0601.73109
[7] Biot, M., General theory of three-dimensional consolidation, J. appl. phys., 12, 155-164, (1941) · JFM 67.0837.01
[8] Biot, M., Theory of elasticity and consolidation for a porous anisotropic solid, J. appl. phys., 26, 182-185, (1955) · Zbl 0067.23603
[9] Biot, M., Theory of finite deformations of porous solids, Indiana univ. math. J., 21, 597-620, (1972) · Zbl 0229.76065
[10] Boley, B.A.; Weiner, J.H., Theory of thermal stresses, (1960), Wiley New York · Zbl 0095.18407
[11] Booker, J.R., A numerical method for the solution of Biot’s consolidation theory, Quart. J. mech. appl., 26, 457-470, (1972) · Zbl 0267.65085
[12] Carlson, D.E., Linear thermoelasticity, Handbuch der physik, (1972), Springer-Verlag New York
[13] Carroll, R.W.; Showalter, R.E., Singular and degenerate Cauchy problems, (1976), Academic Press New York
[14] Chadwick, P., Thermoelaticity: the dynamic theory, Progress in solid mechanics, (1960), North-Holland Amsterdam
[15] Ciarlet, Ph.G., Mathematical elasticity. vol. I. three-dimensional elasticity, (1988), North-Holland Amsterdam · Zbl 0648.73014
[16] Dafermos, C.M., On the existence and asymptotic stability of solutions to the equations of linear thermoelasticity, Arch. rational mech. anal., 29, 241-271, (1968) · Zbl 0183.37701
[17] Day, W.A., Heat conduction within linear thermoelasticity, (1985), Springer-Verlag New York · Zbl 0577.73009
[18] Esham, B.F.; Weinacht, R.J., Singular perturbations and the coupled/quasi-static approximation in linear thermoelasticity, SIAM J. math. anal., 26, 1521-1536, (1994) · Zbl 0807.35009
[19] Fichera, G., Existence theorems in elasticity, Handbuch der physik, (1972), Springer-Verlag New York · Zbl 0317.73008
[20] Fichera, G., Uniqueness, existence and estimate of the solution in the dynamical problem of thermodiffusion in an elastic solid, Arch. mech. stosowanej, 26, 903-920, (1974) · Zbl 0297.35015
[21] Kato, T., Perturbation theory for linear operators, (1966), Springer-Verlag Berlin · Zbl 0148.12601
[22] Kupradze, V.D., Three-dimensional problems of the mathematical theory of elasticity and thermoelasticity, (1979), North-Holland Amsterdam · Zbl 0421.73009
[23] Murad, M.A.; Cushman, J.H., Multiscale flow and deformation in hydrophilic swelling porous media, Internat. J. engrg. sci., 34, 313-338, (1996) · Zbl 0900.76622
[24] Murad, M.A.; Loula, A.F.D., Improved accuracy in finite-element analysis of Biot’s consolidation problem, Comput. methods appl. mech. engrg., 95, 359-382, (1992) · Zbl 0760.73068
[25] Murad, M.A.; Loula, A.F.D., Stability and convergence of finite-element approximations of Biot’s consolidation problem, Internat. J. numer. meth. engrg., (1993)
[26] Murad, M.A.; Thomee, V.; Loula, A.F.D., Asymptotic behavior of semidiscrete finite-element approximations of Biot’s consolidation problem, SIAM J. numer. anal., 33, 1065-1083, (1996) · Zbl 0854.76053
[27] Nowacki, W., Thermoelaticity, (1962), Addison-Wesley Reading
[28] Reed, M.B., An investigation of numerical errors in the analysis of consolidation by finite elements, Internat. J. anal. methods geomech., 8, 243-257, (1984) · Zbl 0536.73089
[29] Sandhu, R.S.; Liu, H.; Singh, K.J., Numerical performance of some finite element schemes for analysis of seepage in porouos elastic media, Internat. J. anal. methods geomech., 1, 177-194, (1977) · Zbl 0366.65049
[30] Shi, P.; Shillor, M., Existence of a solution to the N dimensional problem of thermoelastic contact, Comm. partial differential equations, 17, 1597-1618, (1992) · Zbl 0765.73059
[31] Shi, P.; Xu, Yongzhi, Decoupling of the quasistatic system of thermoelasticity on the unit disk, J. elasticity, 31, 209-218, (1993) · Zbl 0784.73011
[32] R. E. Showalter, Hilbert Space Methods for Partial Differential Equations, Pitman, London, 1977; Electronic Monographs in Differential Equations, San Marcos, TX, 1994, available at, http://ejde.math.swt.edu/mtoc.html. · Zbl 0364.35001
[33] Showalter, R.E., A Green’s formula for weak solutions of variational problems, (), 381-387 · Zbl 0466.35019
[34] Showalter, R.E., Monotone operators in Banach space and nonlinear partial differential equations, (1996), Amer. Math. Soc Providence · Zbl 0870.35004
[35] Temam, R., Navier – stokes equations, (1979), North-Holland Amsterdam · Zbl 0454.35073
[36] von Terzaghi, K., Theoretical soil mechanics, (1943), Wiley New York
[37] Valliappan, S.; Khalili-Naghadeh, N., Flow through fissured porous media with deformable matrix, Internat. J. numer. methods engrg., 29, 1079-1094, (1990) · Zbl 0704.73082
[38] Wilson, R.K.; Aifantis, E.C., On the theory of consolidation with double porosity, Internat. J. engrg. sci., 20, 1009-1035, (1982) · Zbl 0493.76094
[39] Xu, Xiangsheng, The N-dimensional quasistatic problem of thermoelastic contact with Barber’s heat exchange conditions, Adv. math. sci. appl., 6, 559-587, (1996) · Zbl 0868.35128
[40] Yoloo, Y.; Yamagata, K.; Nagoaka, H., Finite element method applied to Biot’s consolidation theory, Soils foundations, 11, 29-46, (1971)
[41] Zenisek, A., The existence and uniqueness theorem in Biot’s consolidation theory, Appl. mat., 29, 194-211, (1984) · Zbl 0557.35005
[42] Zenisek, A., Finite element methods of coupled thermoelasticity and coupled consolidation of Clay, RAIRO anal. numer., 18, 183-204, (1984) · Zbl 0539.73005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.